Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 232, NWS Pueblo, CO

August 23, 2007El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 23, 2007, 5:03 PM MDT for El Paso County, Colorado. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 5:03 PM MDT (23:03 UTC)
Expired
Aug 23, 2007, 6:00 PM MDT
In force
57 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 25 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 5:15 PM MDTHAIL 120 Ese Fountain, CO
Aug 23, 5:15 PM MDTHAIL 1.520 Ese Fountain, CO1.25 RAINFALL IN LESS THAN 30 MINUTE PERIOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 4:18 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 232303
SVRPUB
COC041-240000-
/O.NEW.KPUB.SV.W.0232.070823T2303Z-070824T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 600 PM MDT...

* AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 11 MILES
  SOUTHEAST OF FOUNTAIN...OR 21 MILES NORTH OF PUEBLO...AND WAS
  MOVING TOWARD THE EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY OF SOUTHEAST PUEBLO COUNTY.
  TRUCKTON.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3852 10463 3875 10461 3875 10404 3852 10404
TIME...MOT...LOC 2303Z 262DEG 27KT 3858 10452

$$
5 follow-up statements
000 
WWUS55 KPUB 232313
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT THU AUG 23 2007

COC041-240000-
/O.CON.KPUB.SV.W.0232.000000T0000Z-070824T0000Z/
EL PASO CO-
513 PM MDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 18 MILES
SOUTHWEST OF TRUCKTON...OR 23 MILES NORTHEAST OF PUEBLO...AND WAS
MOVING TOWARD THE EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY OF SOUTHEAST EL PASO COUNTY.
  TRUCKTON.

REMEMBER...A SEVERE THUNDERSTORM WARNING IS ALSO IN EFFECT FOR 
NORTHERN EL PASO COUNTY UNTIL 615 PM.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3875 10453 3875 10404 3852 10404 3852 10452
TIME...MOT...LOC 2313Z 262DEG 27KT 3859 10442

$$
000 
WWUS55 KPUB 232324
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
524 PM MDT THU AUG 23 2007

COC041-240000-
/O.CON.KPUB.SV.W.0232.000000T0000Z-070824T0000Z/
EL PASO CO-
524 PM MDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 11
MILES SOUTHWEST OF TRUCKTON...OR 29 MILES NORTHEAST OF PUEBLO...AND
WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRUCKTON AND RURAL AREAS OF SOUTHEAST EL PASO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3875 10453 3875 10404 3852 10404 3852 10452
TIME...MOT...LOC 2324Z 261DEG 22KT 3863 10432

$$
000 
WWUS55 KPUB 232333
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
533 PM MDT THU AUG 23 2007

COC041-240000-
/O.CON.KPUB.SV.W.0232.000000T0000Z-070824T0000Z/
EL PASO CO-
533 PM MDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 7 MILES
SOUTHWEST OF TRUCKTON...OR 32 MILES NORTHEAST OF PUEBLO...AND WAS
MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRUCKTON AND RURAL AREAS OF SOUTHEAST EL PASO COUNTY.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3875 10453 3875 10404 3852 10404 3852 10452
TIME...MOT...LOC 2333Z 256DEG 23KT 3865 10425

$$
000 
WWUS55 KPUB 232343
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT THU AUG 23 2007

COC041-240000-
/O.CON.KPUB.SV.W.0232.000000T0000Z-070824T0000Z/
EL PASO CO-
542 PM MDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 9 MILES
SOUTH OF TRUCKTON...OR 34 MILES NORTHEAST OF PUEBLO...AND WAS MOVING
TOWARD THE EAST AT 35 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN EL PASO COUNTY.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3875 10453 3875 10404 3852 10404 3852 10452
TIME...MOT...LOC 2342Z 273DEG 31KT 3860 10412

$$
000 
WWUS55 KPUB 232358
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT THU AUG 23 2007

COC041-240008-
/O.EXP.KPUB.SV.W.0232.000000T0000Z-070824T0000Z/
EL PASO CO-
558 PM MDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EL PASO COUNTY
EXPIRES AT 600 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3875 10453 3875 10404 3852 10404 3852 10452
TIME...MOT...LOC 2358Z 273DEG 31KT 3859 10394

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:22 PM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 23, 3:22 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT THU AUG 23 2007

.SHORT TERM...
(TONIGHT AND FRIDAY)

MAIN SHORTWAVE TROF IS MOVING INTO NW CO ATTM WITH ASSOC 70 KT UPPER
JET EXTENDING ACROSS NRN CO.  FRONTAL BOUNDARY IS STILL LYING
ALONG/JUST NORTH OF THE CO/NM BORDER. THUNDERSTORMS ARE BEGINNING TO
FIRE ALONG THE NRN FRONT RANGE AHEAD OF THE TROF...AND ALONG THE
FRONTAL BOUNDARY ACROSS SRN LAS ANIMAS COUNTY.  SFC DEW POINTS HAVE
BEEN INCREASING ACROSS SE CO BEHIND THE BOUNDARY...WITH VALUES
RANGING FROM THE MID 50S TO LOWER 60S.  WITH SHORTWAVE TROF
APPROACHING FROM THE WEST...BOTH NAM AND RUC (WHICH DIDN/T
INITIALIZE WELL WITH THE FRONTAL POSITION IN 12Z RUNS) BOTH INDICATE
FALLING SFC PRESSURES ALONG THE SRN BORDER...WITH FRONT LIFTING BACK
TO THE NORTH DURING THE AFTN AND STALLING ALONG THE PALMER DIVIDE BY
LATE AFTN.  LATEST MSAS PRESSURE CHANGE CHARTS ARE STARTING TO
INDICATE SOME FALLING SFC PRESSURES SOUTH OF PUEBLO...SO THIS MAY
INDEED BE OCCURRING...BUT THINK THAT FRONTAL BOUNDARY WILL END UP
BEING MUCH FARTHER SOUTH THAN THE 12Z NAM12 AND RUC RUNS SUGGESTED.
18Z RUC4/NAM12 RUNS SEEM TO HAVE FINALLY LATCHED ON TO FARTHER
SOUTH FRONTAL POSITION KEEPING IT ALONG THE SRN TIER COUNTIES
THROUGH THE AFTN WHICH LOOKS MORE REASONABLE.  NORTH OF THIS
BOUNDARY SBCAPES ARE 1500-2000 J/KG WITH DEEP LAYER SHEARS OF 40-55
KTS...WHICH WOULD SUPPORT SUPERCELL THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREAT.  LATEST 18Z RUNS SUGGEST MORE
CIN ACROSS THE EASTERN COUNTIES THAN PREVIOUS RUNS SUGGESTED...BUT
WITH APPROACHING TROF...UPPER LIFT SHOULD BE SUFFICIENT TO BREAK THE
CAP EVENTUALLY...THOUGH TIMING OF UPPER TROF WOULD SUGGEST A LATER
START TO CONVECTION/SEVERE POTENTIAL FARTHER EAST.   SO SVR THREAT
WILL INITIALLY START OUT ALONG THE EASTERN SLOPES OF THE SE MTS AND
ALONG THE SRN BORDER AFTER 21Z...THEN SPREAD INTO THE ADJACENT
PLAINS DURING THE LATE AFTERNOON/EVENING.  WITH LOW LVL WINDS
BECOMING MORE EASTERLY...0-1KM HELICITIES MAY APPROACH AROUND 80-120
M2/S2 ACCORDING TO 18Z RUC AND NAM ALONG THE EASTERN SLOPES OF THE
SE MTS. SO CAN/T RULE OUT AN ISOLATED TORNADO...ESP ALONG THE PALMER
DVD WHERE T/TD SPREADS MAY BE AROUND 20-25 DEGREES OR LESS.
HOWEVER...TORNADO THREAT IS LOOKING LESS LIKELY ELSEWHERE.
THUNDERSTORMS CONGEAL INTO AN MCS ACROSS EC CO AFTER 03Z WHICH MOVES
EASTWARD INTO KANSAS AFT MIDNIGHT.  WITH UPPER TROF TRAILING ACROSS
CO OVERNIGHT...KEPT POPS GOING THE MAJORITY OF THE NIGHT ACROSS THE
AREA.  BUMPED UP POPS ACROSS THE SE PLAINS DURING THE EVENING.

FOR FRIDAY...UPPER TROF WILL BE MOVING EAST OF THE AREA...WITH
SUBSIDENCE ALOFT.  MODEL SOUNDINGS ARE LOOKING FAIRLY CAPPED ACROSS
THE FAR SE PLAINS...AND AM HARD PRESSED TO FIND ANY SHORTWAVES TO
PROVIDE MUCH FORCING.  HOWEVER...EASTERLY UPSLOPE FLOW...DEW POINTS
IN THE MID 50S TO LOWER 60S...YIELD SOME HEALTHY CAPES OF 2000-3000
J/KG ALONG THE EASTERN SLOPES OF THE SE MTS.  0-6 KM SHEARS STILL
AROUND 30-35 KTS...SO ANOTHER POTENTIAL FOR SEVERE THUNDERSTORMS
EXPECTED ON FRIDAY...MOSTLY CONFINED TO THE EASTERN MTS/ADJACENT
PLAINS.  HAVE INCREASED POPS INTO THE SCT CATEGORY FOR THESE AREAS.
FARTHER EAST CAP IS STRONGER...AND WILL DEPEND LARGELY ON HOW
QUICKLY STRATUS BREAKS FRI MORNING...AND HOW MUCH SFC HEATING CAN BE
REALIZED.  FOR NOW...KEPT SOME ISOLATED POPS FOR THE EASTERN
COUNTIES.  AIRMASS DRIES OUT FARTHER WEST...SO THUNDERSTORM THREAT
SHOULD BE MUCH LOWER. -KT

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

IN A NUTSHELL...WEAK UPPER HIGH PRESSURE REBUILDS OVER COLORADO
SATURDAY INTO SUNDAY...FOR WARMER AND DRIER CONDITIONS...BUT STILL
NOT VOID OF ALL THUNDERSTORMS.  LOOKS LIKE CONVECTION WILL BREAK
OUT OVER THE MOUNTAINS EACH AFTERNOON...WITH ISOLATED ACTIVITY
SPREADING FARTHER EAST ACROSS THE PLAINS. SUNDAY AND MONDAY...IT
APPEARS THAT A SLUG OF SUBTROPICAL MOISTURE (REMNANTS OF DEAN?)
WILL MAKE ITS WAY INTO COLORADO FROM THE SOUTHWEST...INCREASING
PRECIP ODDS OVER THE MOUNTAINS SUNDAY AFTERNOON...AND IN ALL AREAS
ON MONDAY. TUESDAY...WEAK HIGH PRESSURE REBUILDS AGAIN...FOR A
WARMER AND DRIER DAY. THEN...IF THE GFS40 PROVES CORRECT...A
SURFACE BOUNDARY WILL SLIP SOUTH INTO EASTERN COLORADO TUESDAY
NIGHT...FOR A RETURN TO COOLER AND WETTER CONDITIONS AGAIN
WEDNESDAY AND THURSDAY. ALL OF THIS IS A LONG WAY OFF AND VERY
UNCERTAIN...BUT SOMETHING TO KEEP AN EYE ON. TEMPERATURES WILL
LIKELY RANGE FROM NEAR TO A LITTLE ABOVE AVERAGE IN MOST AREAS
FOR THE NEXT SEVERAL DAYS. LW

&&

.AVIATION...THUNDERSTORMS WILL AFFECT THE EASTERN TAF SITES (KCOS
AND KPUB) AFTER 22Z...WITH SLOWER START TO THUNDERSTORMS ANTICIPATED
DUE TO SLOWER WARM UP.  HOWEVER...HAIL UP TO 2 INCHES IN
DIAMETER...AND WIND GUSTS OVER 50 MPH WILL BE POSSIBLE WITH
THUNDERSTORMS ACROSS THE SE PLAINS.  THUNDERSTORMS SHOULD EVOLVE INTO
A COMPLEX ACROSS EAST CENTRAL CO AND MOVE INTO KS OVERNIGHT.
WIDESPREAD IFR TO MVFR CIGS EXPECTED ACROSS THE SE PLAINS AS STRATUS
BEHIND THE FRONT DEVELOPS OVERNIGHT.  STRATUS SHOULD BURN OFF ON FRI
BY 17-18Z...WITH ANOTHER ROUND OF THUNDERSTORMS EXPECTED ALONG THE
EASTERN MOUNTAINS/ADJACENT PLAINS.  LARGE HAIL UP TO 2 INCHES IN
DIAMETER...AND WIND GUSTS OVER 50 MPH WILL BE POSSIBLE WITH
THUNDERSTORMS AFFECTING THE KCOS AND KPUB TAF SITES FRI AFTN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/50
Hazardous weather outlook, Aug 23, 6:46 AM MDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
646 AM MDT THU AUG 23 2007

COZ058>089-093>099-241300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
646 AM MDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE FAR SOUTHEAST PLAINS. SEVERAL SEVERE STORMS...PRODUCING
HAIL LARGER THAN GOLFBALLS...DAMAGING WINDS...AND POSSIBLY A
TORNADO...ARE POSSIBLE NORTHEAST OF A COLORADO SPRINGS TO PUEBLO TO
SPRINGFIELD LINE LATER THIS AFTERNOON AND EVENING. THUNDERSTORMS
OVER THE EASTERN PLAINS MAY ALSO PRODUCE VERY HEAVY RAINFALL THIS
EVENING...ESPECIALLY ALONG AND NORTH OF THE ARKANSAS RIVER. ISOLATED
THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE MOUNTAINS LATE THIS
AFTERNOON AND EARLY EVENING. THE MAIN THREATS FROM THESE STORMS WILL
BE WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS DEVELOPMENT ON FRIDAY IS MORE UNCERTAIN...HOWEVER
THE LATEST COMPUTER GUIDANCE SUGGESTS THAT ISOLATED STORMS MAY
DEVELOP LATE IN THE AFTERNOON AND EVENING. ANY STORM THAT FORMS
COULD RAPIDLY BECOME SEVERE. THE HIGHEST THREAT FOR SEVERE WEATHER
WILL BE OVER THE EASTERN PLAINS...EAST OF THE INTERSTATE 25
CORRIDOR. THESE STORMS WOULD BE CAPABLE OF PRODUCING VERY LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. ALL INTERESTED
PARTIES SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND
ADVISORIES CONCERNING THE POTENTIAL FOR SEVERE WEATHER ON FRIDAY.

AFTER A RELATIVELY DRY WEEKEND WITH ONLY ISOLATED STORMS OVER THE
HIGHER TERRAIN...THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE
EARLY NEXT WEEK AS MOISTURE FROM THE REMNANTS OF HURRICANE DEAN
BEGINS TO MOVE INTO WESTERN COLORADO. THE MAIN THREAT FROM THESE
STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS ARE
LIKELY THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS.

In the hours before

Local storm report, Aug 23, 4:30 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             6 E MONUMENT            39.07N 104.75W
08/23/2007  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

&&

RMG
Local storm report, Aug 23, 4:36 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             6 E MONUMENT            39.07N 104.75W
08/23/2007  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

            HAIL...UP TO THE SIZE OF HALF-DOLLARS...FELL FROM 420 PM
            TO 425 PM MDT.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 6:17 PM MDTTornado WarningPUBEl Paso58 min
Aug 23, 4:25 PM MDTSevere Thunderstorm WarningPUBEl Paso65 min
Aug 23, 5:10 PM MDTSevere Thunderstorm WarningPUBEl Paso65 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.